Home News About Us Contact Contributors Disclaimer Privacy Policy Help FAQ

Home
Search
Quick Search
Advanced
Fulltext
Browse
Collections
Persons
My eDoc
Session History
Login
Name:
Password:
Documentation
Help
Support Wiki
Direct access to
document ID:


          Display Documents



  history
ID: 60279.0, MPI für Gravitationsphysik / Astrophysical Relativity
High-overtone normal modes of Schwarzschild black holes
Authors:Guinn, J. W.; Will, Clifford M.; Kojima, Yasufumi; Schutz, Bernard F.
Language:English
Date of Publication (YYYY-MM-DD):1990-02
Title of Journal:Classical and Quantum Gravity
Volume:7
Start Page:L47
End Page:L53
Review Status:not specified
Abstract / Description:The frequencies of normal-mode oscillations of Schwarzschild black holes are studied using a higher-order WKB approach. The method is mathematically
equivalent to locating the poles in the transmission amplitude for one-dimensional quantum mechanical tunnelling through a potential barrier. The transmission
amplitude is expressed in terms of contour integrals of WKB functions around turning points of the effective barrier in the Regge-Wheeler equation. In the limit of
large overtone number n, the dimensionless frequency sigma identical to omega M (M=black-hole mass) for l=2 gravitational modes is given by sigma
=-i(2n+1)/8+1/2A(1+i)(2n+1)-12/+. . ., where A approximately=1.0. The compare their results with numerical computations of Leaver and find striking and
unexplained differences.
External Publication Status:published
Document Type:Article
Communicated by:Bernhard F. Schutz
Affiliations:MPI für Gravitationsphysik/Astrophysical Relativity
External Affiliations:Department of Physics, University College Cardiff
Full Text:
You have privileges to view the following file(s):
60279.pdf  [366,00 Kb] [Comment:Paper]  
 
The scope and number of records on eDoc is subject to the collection policies defined by each institute - see "info" button in the collection browse view.